Choreoathetoid disorder associated with amphetamine-like drugs

Kenneth J. Rhee, Timothy E Albertson, Jerald C. Douglas

Research output: Contribution to journalArticle

42 Citations (Scopus)

Abstract

Three cases of an acute choreoathetoid disorder that developed after the use of an amphetamine-like drug are reported. Because of the dramatic improvement in symptoms over a few hours in these cases, we recommend observation, supportive care, and the careful oral administration of activated charcoal.

Original languageEnglish (US)
Pages (from-to)131-133
Number of pages3
JournalAmerican Journal of Emergency Medicine
Volume6
Issue number2
DOIs
StatePublished - 1988

Fingerprint

Charcoal
Amphetamine
Oral Administration
Observation
Pharmaceutical Preparations

Keywords

  • Amphetamine
  • choreoathetoid movement

ASJC Scopus subject areas

  • Emergency Medicine

Cite this

Choreoathetoid disorder associated with amphetamine-like drugs. / Rhee, Kenneth J.; Albertson, Timothy E; Douglas, Jerald C.

In: American Journal of Emergency Medicine, Vol. 6, No. 2, 1988, p. 131-133.

Research output: Contribution to journalArticle

Rhee, Kenneth J. ; Albertson, Timothy E ; Douglas, Jerald C. / Choreoathetoid disorder associated with amphetamine-like drugs. In: American Journal of Emergency Medicine. 1988 ; Vol. 6, No. 2. pp. 131-133.
@article{fc7d32bd52884caaacb2f86035e16dbe,
title = "Choreoathetoid disorder associated with amphetamine-like drugs",
abstract = "Three cases of an acute choreoathetoid disorder that developed after the use of an amphetamine-like drug are reported. Because of the dramatic improvement in symptoms over a few hours in these cases, we recommend observation, supportive care, and the careful oral administration of activated charcoal.",
keywords = "Amphetamine, choreoathetoid movement",
author = "Rhee, {Kenneth J.} and Albertson, {Timothy E} and Douglas, {Jerald C.}",
year = "1988",
doi = "10.1016/0735-6757(88)90050-2",
language = "English (US)",
volume = "6",
pages = "131--133",
journal = "American Journal of Emergency Medicine",
issn = "0735-6757",
publisher = "W.B. Saunders Ltd",
number = "2",

}

TY - JOUR

T1 - Choreoathetoid disorder associated with amphetamine-like drugs

AU - Rhee, Kenneth J.

AU - Albertson, Timothy E

AU - Douglas, Jerald C.

PY - 1988

Y1 - 1988

N2 - Three cases of an acute choreoathetoid disorder that developed after the use of an amphetamine-like drug are reported. Because of the dramatic improvement in symptoms over a few hours in these cases, we recommend observation, supportive care, and the careful oral administration of activated charcoal.

AB - Three cases of an acute choreoathetoid disorder that developed after the use of an amphetamine-like drug are reported. Because of the dramatic improvement in symptoms over a few hours in these cases, we recommend observation, supportive care, and the careful oral administration of activated charcoal.

KW - Amphetamine

KW - choreoathetoid movement

UR - http://www.scopus.com/inward/record.url?scp=0023949931&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0023949931&partnerID=8YFLogxK

U2 - 10.1016/0735-6757(88)90050-2

DO - 10.1016/0735-6757(88)90050-2

M3 - Article

VL - 6

SP - 131

EP - 133

JO - American Journal of Emergency Medicine

JF - American Journal of Emergency Medicine

SN - 0735-6757

IS - 2

ER -